11 Aug 2010
The dose of Ritalin (methylphenidate hydrochloride) the doctor prescribes will vary, depending on a number of factors, including:
* Your age
* Other narcolepsy or ADHD medications you may have tried
* Other medical conditions you may have
* Other medications you may be taking.
Dose of Ritalin for ADHD and Narcolepsy
For children age six and over, Ritalin should be started at 5 mg twice daily (before breakfast and lunch). If necessary, your child's healthcare provider may slowly increase the dose up to Ritalin 60 mg per day.
For adults with narcolepsy, the total dosage of Ritalin per day is usually 20 mg to 30 mg (divided into two or three doses). Some people may need less Ritalin, while others may need as much as 60 mg per day.
Hope the info helps? Please be well & safe, do not self medicate.
- Ritalin Information for Consumers
- Ritalin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ritalin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on Ritalin for 20 years for Adult ADD. Can Ritalin cause Brain damage? I also have numerous other problems but I cant get on with my life ...
1 answer • 31 Dec 2009
... adderall 20mg? My dr changed me from adderall to ritalin due to price increase of adderall
1 answer • 27 Oct 2011
... ADHD (I've been tested by a psychiatrist as a child and as an adult and am most definitely ADHD). At the moment I'd choose between ...
6 answers • 13 Jan 2013
Attention Deficit Hyperactivity Disorder (ADHD) - Why do parents want their children to grow up with
... a severe complex because of ADD/ADHD? Early on in my education I was diagnosed with ADD and my parents and the school made every effort possible ...
4 answers • 6 Mar 2013
Attention Deficit Hyperactivity Disorder (ADHD) - I am currently on Vyvanse 60 Mg Cap for Adult ADHD
... without hyperactivity. I have been on Adderall in the past. My other medications include Fluoxetine for depression and Etodolac for arthritis. My ...
5 answers • 3 Mar 2015